MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Model Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received.A review of the device history record.Device history lot: product code: 399.124.Lot #: 5012708.Manufacturing site: (b)(4).Release to warehouse date: 10.Nov.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: it was reported on an unknown date, the reduction forceps broke towards the tip.The issue was discovered after the case.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the reduction forceps w/serrated jaw-large handle-soft ratchet (p/n 399.124 lot 5012708) was received showing one of the serrated jaw tips broken off.The broken off tip fragment was not returned.No other issues were identified.Dimensional inspection: dimensional inspection was not conducted due to post manufacturing damage and missing fragments.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the reduction forceps w/serrated jaw-large handle-soft ratchet (p/n 399.124 lot 5012708) as one of the serrated jaw tips was broken off.While no definitive root cause could be determined, it is possible that the device encountered unintended forces and/or rough handling.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, the reduction forceps broke towards the tip.The issue was discovered after the case.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 - method codes.H11 corrected data: g1 - physical manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9013765
Report Number2939274-2019-60508
Device Sequence Number2831727
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.124
Device Catalogue Number399.124
Device Lot Number5012708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1